Isotretinoin-induced nail fragility and onycholysis


ÖNDER M., ÖZTAŞ M. O., Öztaş P.

Journal of Dermatological Treatment, vol.12, no.2, pp.115-116, 2001 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 12 Issue: 2
  • Publication Date: 2001
  • Doi Number: 10.1080/095466301317085426
  • Journal Name: Journal of Dermatological Treatment
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.115-116
  • Keywords: Isotretinoin, Nail fragility, Onycholysis
  • Lokman Hekim University Affiliated: No

Abstract

A 23 year old woman who presented with severe acne had been treated with 40 mg/day isotretinoin. On her monthly control, severe cheilitis and bilateral toe nail onycholysis were observed. It is well known that systemic retinoids have several side effects. Although dystropic nail, paronichia-like changes, median nail dystrophy have previously been reported with isotretinoin therapy, onycholysis is rare. In this report, we describe a case with isotretinoin induced nail fragility and onycholysis.